Economics at your fingertips  

Testing linearity in cointegrating smooth transition regressions

In Choi () and Pentti Saikkonen ()

Econometrics Journal, 2004, vol. 7, issue 2, 341-365

Abstract: This paper develops statistical tests that can be used to test linearity in cointegrating smooth transition regression models. These tests extend previous similar tests by considering I(1) regressors instead of stationary or mixing regressors and they also allow for more general transition mechanisms than in previous studies. As is typical in cointegrating regressions, the regressors and errors of the model can be serially and contemporaneously correlated. In order to allow for this feature, an endogeneity correction based on a leads-and-lags approach is employed. The proposed tests are very simple to use because ordinary least squares techniques and standard chi-square limiting distributions apply. Simulation experiments indicate that the tests have reasonable finite sample properties. Empirical applications to a U.K. money demand function illustrate the practical usefulness of the tests. Copyright Royal Economic Socciety 2004

Date: 2004
References: Add references at CitEc
Citations: View citations in EconPapers (79) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

Page updated 2021-10-10
Handle: RePEc:ect:emjrnl:v:7:y:2004:i:2:p:341-365